| Model Number |
TIGHTROPE® II BTB, RECON IB¿ |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/27/2025
Type of Reportable Event
Malfunction
Event or Problem Description
On 01/31/2025, a sales representative reported via email that (qty.2) of an ar-1588btb-ib tightrope ii btb had the same failure when the pa was re-tensioning the btb tightrobe after cycling the knee.The surgeon drilled the tibia and femur sockets with a flipcutter 3.The implant was passed into the femur; an x-ray was taken to confirm the button on the cortex, and white tails were tensioned to bring the graft into the femoral socket.The tibia side was then passed, the button attached and tightened down on the tibia side.The surgeon cycled the knee and re-tensioned the tibia.Then, when the pa tensioned the femur one last time and noticed the white tensioning tails felt off.The surgeon probed the graft, and it easily came out of the femoral tunnel.The surgeon had to cut out the tibia suture and pull the graft out of the medial portal.The graft was not salvageable, so they had to get a new allograft graftlink.The same issue occurred after the same steps were retaken with the second ar-1588btb-ib tightrope ii btb used.After cycling the knee this time, they noticed that the metal button could slide wherever it wanted on the two whitetails, but the implant was still secured to the graft.The surgeon completed the case by taking one tail and passing through a different hole in the tightrope, tying the white tails down over the button, and then taking those tails and backing it up into a swivelock on the femur.The surgeon was satisfied with the outcome of the graft integrity and the tension.This was discovered during an all-inside allograft acl reconstruction procedure on (b)(6) 2025, with no reported patient harm.Additional information was received on 02/11/2025: since this was the 2nd implant to fail, they utilized the white sutures from the tightrope and inserted them into a swivelock near the femoral tunnel.This allowed for adequate tensioning of the graft into the femoral socket.The delay in the case was due to the need to re-prep a new graft link, open new implants, and repass all sutures.When it happened the 2nd time, they had to insert a swivelock on the femur to prevent doing the whole thing for the 3rd time.There was an added 60 minutes total to the case time, with about 50-60 minutes of additional anesthesia administered to the patient due to the implant failure.No adverse effects or significant damage on or after the surgery for the patient.It was reported that the patient did not experience a reduced quality of life due to the deviation.
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.